What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 26, 4:59 PM MST, 4 hours 51 minutes earlier. Its key messages:
- Isolated showers and thunderstorms through Wednesday with localized heavy rainfall today.
- Near to below normal temperatures are forecast through Thursday with lower desert highs around 100 degrees.
- Drying conditions will mostly end rain chances by Friday as temperatures warm back to around or just above normal.
Area forecast discussion, Aug 26, 4:59 PM MST, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
459 PM MST Tue Aug 26 2025
.UPDATE...Updated 00Z Aviation Discussion.
&&
.KEY MESSAGES...
- Isolated showers and thunderstorms through Wednesday with
localized heavy rainfall today.
- Near to below normal temperatures are forecast through Thursday
with lower desert highs around 100 degrees.
- Drying conditions will mostly end rain chances by Friday as
temperatures warm back to around or just above normal.
&&
.SHORT TERM /Today through Wednesday/...
After the very active day yesterday much less coverage today.
Moisture remains quite abundant across the area with PWATs ranging
from near 2" across southwest Arizona to 1.5-1.8" across the rest
of the lower deserts. Hi-res models support this trend of lowering
rain chances however any storms that do form will produce locally
heavy rainfall. Lower DCAPE should result in less of a severe
wind threat. The drying conditions will continue on Wednesday with
the flow becoming more southwesterly and this should lower PWATs
more into a 1.2-1.4" range while mixing ratios drop to between 7-9
g/kg across much of the area. This limited moisture should only
allow for some very isolated showers and weak thunderstorms
focused during the afternoon hours. Temperatures will remain below
normal, climbing just a couple degrees for Wednesday.
&&
.LONG TERM /Thursday through Monday/...
Models have changed their tune slightly for Thursday as the upper
level remnants of TC Juliette are now expected to clip portions
of southern California. Due to the TC making it a bit farther
to the north, this may allow for a slight resurgence of moisture
into mostly southern California late Wednesday into Thursday. This
temporary boost in moisture should allow for a chance of showers
and a few isolated thunderstorms from Wednesday night through
Thursday night. The expected moisture will still be fairly limited
and should not pose a real threat for any additional heavy
rainfall, but PoPs have been increased to account for these rain
chances. Elsewhere on Thursday will likely see quiet conditions,
but much of Arizona may continue to see a good amount of
cloudiness.
By Friday and going into the weekend, the subtropical ridge
centered to our southeast will gradually impose more influence
across our region leading to a warming trend. However, forecast
H5 heights are only shown to be slightly above climatological
normals during this time which should keep our temperatures from
warming much above normals. Current NBM forecast highs show
readings between 102-105 degrees by Friday and mostly between
104-108 degrees for the weekend. These readings would put the bulk
of the area back into a Moderate HeatRisk for the weekend.
Looking out even further, guidance favors our flow turning more
south southeasterly as early as Monday of next week. If this were
to happen, we should see a gradual return of some monsoon moisture
and eventually some shower and thunderstorm chances again by the
middle of next week.
&&
.AVIATION...Updated at 1831Z.
South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
No aviation weather impacts are expected through this evening.
Winds will continue to follow their typical diurnal tendencies
with speeds mainly below 10 kt and light variability during the
directional transitions. Confidence in winds tonight lower as
there is a slight chance (10-20%) of a few spotty showers or a
storm developing in the Phoenix area tonight around 07-11Z, which
may lead to erratic wind shifts. Confidence is too low to include
VCSH/VCTS to the TAFs tonight with this forecast package. Like
today, afternoon showers and storms are expected to stay outside
the Phoenix area tomorrow. FEW to SCT cumulus based AOA 6K ft AGL
will be common through the period.
Southeast California/Southwest Arizona including KIPL and KBLH:
Wind directions will vary from SE'rly - W'rly through the period
at both terminals. Speeds overall will generally be aob 10 kt.
Given latest afternoon radar and satellite trends, showers and
storms are not expected at either terminals through this evening.
No thunderstorms are expected tomorrow afternoon either. FEW to
SCT mid and high level clouds will clear this evening and then
return later tomorrow afternoon.
&&
.FIRE WEATHER...
Lower temperatures and more elevated humidity levels will continue
through about Thursday. Any thunderstorms will be widely
scattered, but areas impacted will see locally heavy rainfall.
Drier and warmer conditions are expected later this week into the
weekend as temperatures warm to just above normal and MinRHs drop
back into the teens.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&
SHORT TERM...Kuhlman/Frieders
LONG TERM...Kuhlman
AVIATION...Benedict
FIRE WEATHER...Frieders
In the hours before
Special weather statement, Aug 26, 8:24 PM MST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
824 PM MST Tue Aug 26 2025
AZZ540-270415-
Buckeye/Avondale AZ-
824 PM MST Tue Aug 26 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 915 PM
MST...
At 824 PM MST, Doppler radar was tracking a strong thunderstorm over
Goodyear, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Avondale, Goodyear, Cashion, Phoenix International Raceway, Liberty,
and Estrella Mountain Ranch.
This includes AZ Interstate 10 between mile markers 125 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3330 11245 3337 11253 3350 11238 3338 11225
TIME...MOT...LOC 0324Z 230DEG 12KT 3336 11245
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RWSpecial weather statement, Aug 26, 8:48 PM MST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
848 PM MST Tue Aug 26 2025
AZZ540-544-270415-
Buckeye/Avondale AZ-North Phoenix/Glendale AZ-
848 PM MST Tue Aug 26 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 915 PM
MST...
At 848 PM MST, Doppler radar was tracking a strong thunderstorm over
Avondale, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Avondale, Goodyear, Tolleson, Cashion, and Phoenix International
Raceway.
This includes the following highways...
AZ Interstate 10 between mile markers 130 and 135.
AZ Route 101 between mile markers 2 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3333 11237 3341 11242 3351 11226 3336 11218
TIME...MOT...LOC 0348Z 244DEG 10KT 3339 11236
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RWLocal storm report, Aug 26, 8:55 PM MST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
855 PM MST Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Tstm Wnd Gst 1 WSW Avondale 33.42N 112.37W
08/26/2025 M53 MPH Maricopa AZ AWOS
Time estimated based on radar.
&&Special weather statement, Aug 26, 8:58 PM MST, 52 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
858 PM MST Tue Aug 26 2025
AZZ540-543-544-270430-
Buckeye/Avondale AZ-Central Phoenix AZ-North Phoenix/Glendale AZ-
858 PM MST Tue Aug 26 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 930 PM
MST...
At 858 PM MST, Doppler radar was tracking a strong thunderstorm over
Tolleson, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Phoenix, Glendale, Tolleson, Laveen, Downtown Phoenix, Downtown
Glendale, Sky Harbor Airport, South Phoenix, and Arizona State
Fairgrounds.
This includes the following highways...
AZ Interstate 10 between mile markers 136 and 152.
AZ Interstate 17 between mile markers 195 and 208.
AZ Route 51 between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 11198 3336 11219 3351 11227 3358 11210
TIME...MOT...LOC 0358Z 243DEG 13KT 3343 11225
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RWSpecial weather statement, Aug 26, 9:36 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
936 PM MST Tue Aug 26 2025
AZZ543-544-546-548-270515-
Scottsdale/Paradise Valley AZ-East Valley AZ-Central Phoenix AZ-
North Phoenix/Glendale AZ-
936 PM MST Tue Aug 26 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 1015 PM
MST...
At 935 PM MST, Doppler radar was tracking a strong thunderstorm over
Downtown Phoenix, or near Laveen, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Phoenix, Mesa, Scottsdale, Tempe, Paradise Valley, Mesa Riverview
Mall, Tempe Marketplace, Papago Park, Arizona Mills Mall, Salt River
Indian Community, Downtown Mesa, Arizona State Fairgrounds, Downtown
Phoenix, Downtown Scottsdale, Arizona State University, Camelback
Mountain, and Sky Harbor Airport.
This includes the following highways...
AZ Interstate 10 between mile markers 143 and 155.
AZ Interstate 17 between mile markers 195 and 197, and between mile
markers 200 and 203.
AZ Route 51 between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3337 11206 3350 11214 3359 11188 3341 11177
TIME...MOT...LOC 0435Z 254DEG 19KT 3344 11208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RWSpecial weather statement, Aug 26, 9:42 PM MST, 8 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
942 PM MST Tue Aug 26 2025
AZZ541-542-544-546-270515-
Scottsdale/Paradise Valley AZ-Cave Creek/New River AZ-Deer Valley AZ-
North Phoenix/Glendale AZ-
942 PM MST Tue Aug 26 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 1015 PM
MST...
At 942 PM MST, Doppler radar was tracking a strong thunderstorm near
Desert Ridge Marketplace, or 7 miles northeast of Phoenix, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Phoenix, Scottsdale, Paradise Valley, Piestewa Peak Park, Deer Valley
Airport, Scottsdale Airport, North Mountain Park, and Desert Ridge
Marketplace.
This includes the following highways...
AZ Interstate 17 between mile markers 211 and 217.
AZ Route 51 between mile markers 6 and 15.
AZ Route 101 between mile markers 21 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3361 11181 3353 11203 3366 11217 3380 11200
TIME...MOT...LOC 0442Z 231DEG 19KT 3365 11203
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RW